Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 246, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 8, 2012, 7:49 PM CDT for Johnson County, Tarrant County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 7:49 PM CDT (00:49 UTC)
- Expired
- Aug 8, 2012, 8:18 PM CDT
- In force
- 29 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Johnson County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 6 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WUUS54 KFWD 090049
SVRFWD
TXC251-439-090145-
/O.NEW.KFWD.SV.W.0246.120809T0049Z-120809T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT WED AUG 8 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS...
SOUTHERN TARRANT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 750 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CROWLEY...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JOSHUA AROUND 755 PM...
CROWLEY AROUND 800 PM...
BURLESON AND EDGECLIFF AROUND 805 PM...
EVERMAN AROUND 820 PM...
FOREST HILL AROUND 825 PM...
RENDON AROUND 830 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35W BETWEEN MILE MARKERS 34 AND 51...
I-20 BETWEEN MILE MARKERS 416 AND 443...
I-30 BETWEEN MILE MARKERS 1 AND 17...
I-820 BETWEEN MILE MARKERS 1 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3267 9709 3257 9707 3248 9710 3238 9725
3244 9756 3271 9755 3271 9717
TIME...MOT...LOC 0050Z 269DEG 12KT 3257 9740
$$
85/NH1 follow-up statement
813
WWUS54 KFWD 090118
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT WED AUG 8 2012
TXC251-439-090128-
/O.CAN.KFWD.SV.W.0246.000000T0000Z-120809T0145Z/
JOHNSON TX-TARRANT TX-
818 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TARRANT AND NORTHERN
JOHNSON COUNTIES IS CANCELLED...
AT 818 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE
FROM THE THUNDERSTORM.
LAT...LON 3267 9709 3257 9707 3248 9710 3238 9725
3244 9756 3271 9755 3271 9717
TIME...MOT...LOC 0118Z 269DEG 12KT 3257 9729
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:24 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 8, 6:24 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 624 PM CDT WED AUG 8 2012 .AVIATION... THE CONVECTIVE THREAT AROUND KACT IS OVER. WILL CARRY VFR SKIES/CIGS THROUGH THIS FORECAST AT BOTH KACT AND FOR THE METROPLEX AIRPORTS AS MID LEVEL CLOUDS BECOME SCATTERED LATER THIS EVENING. VARIABLE WINDS ACROSS THE METROPLEX CURRENTLY SHOULD BECOME MORE SOUTHERLY LATER THIS EVENING AND PREVAIL OVERNIGHT. A COLD FRONT WILL MOVE THROUGH THE METROPLEX SITES THURSDAY MORNING AND STALL JUST SOUTH OF I-20 THURSDAY AFTERNOON THROUGH EVENING. SOUTHERLY MORNING WINDS WILL VEER SOUTHWESTERLY EARLY...BECOME NORTHWESTERLY BY MIDDAY THEN BECOME NORTHEASTERLY THURSDAY EVENING. WE ARE EXPECTING ISOLATED TO SCATTERED CONVECTION ALONG THE COLD FRONT ON THURSDAY WITH THE BEST CHANCE DURING THE AFTERNOON. CURRENT LOW POPS /20-30/ PRECLUDE US FROM INCLUDING TSRA AT THE METROPLEX AIRPORTS...BUT IT COULD BE ADDED LATER IN THE 06 OR 12 UTC ISSUANCE. 75 && .PREV DISCUSSION... /ISSUED 343 PM CDT WED AUG 8 2012/ THE OUTFLOW BOUNDARY THAT DEVELOPED FROM MORNING CONVECTION OVER THE NORTHWESTERN COUNTIES CONTINUES TO MOVE SOUTH THROUGH THE SOUTHERN COUNTIES OF THE CWA. CONVECTION CONTINUES TO DEVELOP ALONG AND BEHIND THE BOUNDARY...STRETCHING ACROSS AN AREA FROM ATHENS TO WACO TO GOLDTHWAITE. THIS CONVECTION WILL CONTINUE TO MOVE SOUTH OVER THE NEXT FEW HOURS WITH A THREAT FOR DAMAGING DOWNBURST WINDS AND HAIL. ANOTHER FEATURE OF INTEREST NOTED ON VISIBLE SATELLITE IS A POSSIBLE MCV LEFT OVER NORTHWEST TEXAS. CONVECTION IS SLOWLY DEVELOPING ON THE WEST SIDE OF THIS FEATURE NEAR VERNON TEXAS AND ADDITIONAL CONVECTION COULD DEVELOP OVER OUR NORTHWESTERN COUNTIES. AS THIS FEATURE SLOWLY DRIFTS SOUTH THIS EVENING...IT IS POSSIBLE NEW DEVELOPMENT MAY OCCUR OVERNIGHT NEAR THE FEATURE. A COLD FRONT THAT IS CURRENTLY ENTERING NORTHERN KANSAS WILL CONTINUE DOWN THE PLAINS AND REACH NORTH TEXAS TOMORROW MORNING. THIS FRONT WILL LIKELY STALL NEAR THE I-20 CORRIDOR TOMORROW. THE MODELS ARE NOT OVERLY AGGRESSIVE WITH PRECIPITATION TOMORROW BUT THAT IS LIKELY DUE TO DRIER AIR MOVING THE REGION. THIS DRIER AIR IS NOTED ON FORECAST SOUNDINGS IN THE MID LEVELS OF THE ATMOSPHERE AND CAN BE SEEN ON CURRENT WATER VAPOR SATELLITE OVER WESTERN OKLAHOMA AND THE TEXAS PANHANDLE. HOWEVER...WILL CONTINUE TO CARRY LOW POPS TOMORROW IN THE 20-30 PERCENT RANGE WITH THE HIGHEST POPS ACROSS THE CENTER OF THE REGION ALONG THE BOUNDARY IN THE AFTERNOON HOURS. ON FRIDAY...THE FRONT WILL FINALLY MOVE THROUGH THE REMAINDER OF THE REGION WITH DRY AIR CONTINUING TO FILTER IN. TEMPERATURES BEHIND THE FRONT WILL NOT BE MUCH COOLER BUT OVERNIGHT LOWS WILL LIKELY BE A FEW DEGREES COOLER...ESPECIALLY ON SATURDAY MORNING. WITH DEWPOINTS SATURDAY MORNING IN THE MID 50S TO MID 60S...MORNING LOWS WILL VARY FROM THE UPPER 60S TO LOWER 70S. THE UPPER LEVEL RIDGE BEGINS TO BUILD BACK OVER THE REGION THIS WEEKEND AND WIDESPREAD HIGH TEMPERATURES IN THE UPPER 90S TO AROUND 103 DEGREES WILL PREVAIL. OVERNIGHT LOWS WILL WARM AGAIN ALSO. THE UPPER LEVEL RIDGE WILL REMAIN CENTERED TO OUR WEST AND THE REGION WILL ACTUALLY REMAIN UNDER THE INFLUENCE OF WEST- NORTHWEST TO NORTHWEST FLOW ALOFT. UNDER THIS REGIME WE WILL HAVE TO WATCH FOR MCS ACTIVITY DEVELOPING TO OUR NORTHWEST AND POSSIBLY MOVING INTO THE NORTHERN PORTIONS OF THE CWA DURING THE MORNING HOURS. A FEW OF THE LONGER RANGE MODELS SUGGEST THIS COULD OCCUR SUNDAY AND/OR MONDAY. HOWEVER... WILL KEEP THE EXTENDED FORECAST DRY FOR NOW. 82/JLD/HINES && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 102 78 99 72 / 20 30 20 10 5 WACO, TX 77 102 77 101 73 / 30 20 20 20 10 PARIS, TX 76 99 73 96 69 / 20 30 20 5 5 DENTON, TX 78 102 75 99 69 / 20 30 20 5 5 MCKINNEY, TX 77 101 75 98 68 / 20 30 20 5 5 DALLAS, TX 83 103 79 99 72 / 20 30 20 10 5 TERRELL, TX 77 101 76 99 70 / 30 30 20 10 5 CORSICANA, TX 78 101 76 99 72 / 30 30 20 10 10 TEMPLE, TX 75 100 76 100 73 / 40 20 20 20 20 MINERAL WELLS, TX 75 102 74 100 70 / 30 30 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, Aug 8, 3:52 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 352 PM CDT WED AUG 8 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 352 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS ALL OF NORTH TEXAS WITH THE BEST CHANCES BEING SOUTH OF INTERSTATE 20. THE PRIMARY HAZARDS WILL BE DAMAGING DOWNBURST WINDS AND HAIL UP TO THE SIZE OF QUARTERS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS NORTH TEXAS THURSDAY WITH STORM CHANCES DECREASING FROM NORTH TO SOUTH THURSDAY NIGHT THROUGH FRIDAY EVENING. DAMAGING DOWNBURST WINDS...SOME HAIL AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING SOUTH OF A COMANCHE TO ATHENS LINE.
In the hours before
Local storm report, Aug 8, 4:55 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT WED AUG 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 8 E PALESTINE 31.75N 95.49W
08/08/2012 ANDERSON TX TRAINED SPOTTER
LARGE LIMBS BLOCKED HIGHWAY 84 8 MILES EAST OF
PALESTINE.Special weather statement, Aug 8, 5:17 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT WED AUG 8 2012
TXZ129-141-082245-
EASTLAND TX-COMANCHE TX-
517 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COMANCHE COUNTY
SOUTHEASTERN EASTLAND COUNTY
AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF EASTLAND...MOVING WEST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DE LEON AND GORMAN.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3231 9892 3243 9849 3229 9849 3226 9855
3217 9849 3210 9849 3189 9881 3190 9882
3209 9893
TIME...MOT...LOC 2217Z 088DEG 6KT 3227 9872
CAVANAUGHSpecial weather statement, Aug 8, 6:33 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT WED AUG 8 2012
TXZ116-130-090000-
ERATH TX-PALO PINTO TX-
633 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ERATH COUNTY
SOUTHEASTERN PALO PINTO COUNTY
AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES NORTH OF STEPHENVILLE...MOVING SOUTH AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GORDON...HUCKABAY AND MORGAN
MILL.
VERY HEAVY RAIN AND WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THIS
STORM.
LAT...LON 3267 9820 3266 9807 3261 9806 3261 9807
3250 9807 3239 9801 3230 9847 3251 9848
TIME...MOT...LOC 2333Z 349DEG 12KT 3248 9822
CAVANAUGHSpecial weather statement, Aug 8, 6:48 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
648 PM CDT WED AUG 8 2012
TXZ117-118-131-133-090015-
HOOD TX-JOHNSON TX-TARRANT TX-PARKER TX-
648 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HOOD COUNTY
NORTHWESTERN JOHNSON COUNTY
SOUTHEASTERN PARKER COUNTY
SOUTHWESTERN TARRANT COUNTY
AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF BENBROOK...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...BENBROOK AND GODLEY.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3270 9738 3252 9739 3237 9758 3259 9784
3273 9757
TIME...MOT...LOC 2349Z 180DEG 2KT 3257 9762Local storm report, Aug 8, 7:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT WED AUG 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST 9 S ALEDO 32.57N 97.60W
08/08/2012 E60 MPH PARKER TX PUBLIC
50 TO 60 MPH AND NICKEL HAIL REPORTED BY PUBLIC NEAR
BEAR CREEK COMMUNITY CHURCHLocal storm report, Aug 8, 7:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 PM CDT WED AUG 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 9 S ALEDO 32.57N 97.60W
08/08/2012 E1.00 INCH PARKER TX PUBLICThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:07 PM CDT | Special Weather Statement | FWD | Lamar | 38 min |
| Aug 8, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 58 min |
| Aug 8, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 33 min |
| Aug 8, 11:26 PM CDT | Special Weather Statement | FWD | Ellis | 34 min |
| Aug 9, 2:45 AM CDT | Special Weather Statement | FWD | Freestone | 30 min |
| Aug 9, 3:14 PM CDT | Special Weather Statement | FWD | Coryell | 31 min |
| Aug 9, 3:39 PM CDT | Special Weather Statement | FWD | Coryell | 36 min |
| Aug 9, 4:07 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| Aug 9, 4:24 PM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| Aug 9, 4:52 PM CDT | Special Weather Statement | FWD | Lamar | 38 min |
| Aug 9, 5:12 PM CDT | Special Weather Statement | FWD | Lampasas | 33 min |
| Aug 9, 5:55 PM CDT | Special Weather Statement | FWD | Delta | 35 min |
| Aug 9, 5:58 PM CDT | Special Weather Statement | FWD | Hill | 32 min |
| Aug 9, 6:19 PM CDT | Special Weather Statement | FWD | Bell | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.